Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Post Cataract laser surgery, operated eye looks smaller than the other eye

Post Cataract surgery, operated eye looks smaller than the other eye My Father 62 years old diabetic, got operated for cataract two weeks back. Since one week we have observed his one eye looks smaller than the other. Doctor says your father is scared to open his eye fully post surgery tell him to lookup 3-4 times a day his eye will normalise. My question is this normal behaviour after cataract laser surgery.
Tue, 2 Aug 2011
Report Abuse
Question is related to
Diseases and Conditions
Medical Procedures ,   ,  
Ophthalmologist 's  Response
welcome to healthcaremagic portal
This can at times happen with local anaesthesia,which can lead to local atrophy of retro-ocular fat.In this case probably it is just a transitory phase,and he will be alright in due course of time.
I find this answer helpful
  User's Response
Dr.Mihir Shah's  Response

There are two reasons the operated eye looks smaller

1)Due to excessive light entering the eye.the patient tries to limit the amount of light entering the eye by squeezing the eye(a phenomenon called photophobia)

2)If it was done under local anaesthesia,there is a chance that the eyelid muscle would have become injured.

For more details on complications of cataract surgery visit

http://sites.google.com/site/eyediseases/Home/cataract

  User's Response
Jerry's  Response

No I dont think that is normal. Get a second opinion.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

It is around three years after my cataract operation and now black spots (floaters) appear on and off. I never had any problems before. I have blood pressure, chlorestral and glucoma but these diseases are under control. I am 62 years old and have an annual eye check up as well. I have been having these black spots for the last two weeks. Look forward to your advise. I am 5 6

doctor1 MD

Sir my mother underwent cataract operation on 18 Feb,2010 and some nerve is causing severe pain just 3-4 days after that and most of the diagnosis done so far shows everything normal, eye sight too normal but she has continously acute pain and is unable to take any medicine either.                                                                                                                                                                                                      

doctor1 MD

I had contaract surgery two weeks ago. In the corrected eye, I have a shadow in the perpheral vision. It seems to flicker back and forth. It makes me queasy and distrurbs me that I might stumble on something on that side of my body. And in driving it seems like there is a car in my blind spot. I am scheduled to have the other eye operated on this week. I m scared that I will have another weird area in my vision. The doctor pooh poohs my concern say that this problem is normal. It s not normal to me and I m worried. What do you think?

Recent questions on  Cataract

doctor1 MD

My mother who had a cataract operation in both eyes within 7 days had taxim-200 2 caps twice daily for 5 days each and today was the last day of having the medicine. She is having lose motion and the doctor has asked to have becelac-hp. What should be the dosage of becelac-hp ?

doctor1 MD

I have angioedema, however, the redness, itching and discomfort I have been experiencing for the past week is growing worse and is only located on the outsides of both underarms. I take doxepin for the angioedema. I have been using three new prescription eye drops for cataract pre/post op: 1. Gatifloxacin 2. Lotemax and 3. Prolensa (my next op is 6/30/14 for my right eye). This new condition only began after my first cataract surgery on 6/16/14 and kept me awake most of last night. I am using neosporone on both sites. Thank you for any information you might offer. CW

doctor1 MD

My mother an 80-year-old, weighs around 58 kg, had some numbness in her right lower extremities. Our PCP checked her BP and it was 190/90. My mother does not have any history of hypertension or diabetes, does not have any chest pain or shortness of breath. No fever or chills. She is very active and involve in all daily routine activities normally. Our PCP suggested to take amlodipine besylate 5 mg once daily. After she took her first dose of 5 mg, she feels little fatigue. Just what I want to know is, whether mild lower-extremity numbness is due to high systolic 190 though diastolic reading is 90. Is it safe to continue with calcium channel blocker or should go to some other medication. What are the risk factors? I will take her to my PCP in 3-4 days and get her BP checked. My mother is purely vegetarian, drinks 2-3 coffee per day, otherwise, normal with vitals and physical. Cataract operation two years back with lens. She does not take any other medications. Please suggest whether she should continue with this medication.

doctor1 MD

I had cataract surgery just a little over 3 weeks ago in my left eye. The next day I noticed a "shadow" in the corner of that eye. My eye doctor said that's very common and usually clears up in 2-3 months. However, aside from this shadow, I have...

doctor1 MD

I'm a 57 year old female with minor cataracts in both eyes. I was advised to wait till the cataracts mature for surgery. I have short-sightedness (myopia). However, I now use low-level glasses for reading. I have hypertension and take 50 mg of...

doctor1 MD

Hoping for some counsel from a certified opthamologist. The following has happened several times over the last few weeks. If I wake up around 3 in the morning to go the bathroom (pretty bright light in the bath), and then return to the bedroom...

doctor1 MD

hi!!! I had a cataract operation recently Doctor gave me some antibiotics. After having antibiotics for 2-3 days i started experiencing some trouble in my food pipe.i was not able to swallow my food and the problem became acute....and I started experiencing acidity.. i approached the doctor again and he advised me not to take the antibiotics & prescribed me for ultrasound .All the reports in ultrasound are alright but it showed the swelling in the foodpipe?????Plz tell me wat to do now??? Age 80 Female